Mediterranean Journal of Mathematics

, Volume 13, Issue 3, pp 1167–1175 | Cite as

A Note on Derivations on the Algebra of Operators in Hilbert C*-Modules

  • Mostafa Kafi Moghadam
  • M. Miri
  • A. R. Janfada


Let \({\mathfrak{M}}\) be a Hilbert C*-module on a C*-algebra \({\mathfrak{A}}\) and let \({End_\mathfrak{A}(\mathfrak{M})}\) be the algebra of all operators on \({\mathfrak{M}}\). In this paper, first the continuity of \({\mathfrak{A}}\)-module homomorphism derivations on \({End_\mathfrak{A}(\mathfrak{M})}\) is investigated. We give some sufficient conditions on which every derivation on \({End_\mathfrak{A}(\mathfrak{M})}\) is inner. Next, we study approximately innerness of derivations on \({End_\mathfrak{A}(\mathfrak{M})}\) for a σ-unital C*-algebra \({\mathfrak{A}}\) and full Hilbert \({\mathfrak{A}}\)-module \({\mathfrak{M}}\). Finally, we show that every bounded linear mapping on \({End_\mathfrak{A}(\mathfrak{M})}\) which behave like a derivation when acting on pairs of elements with unit product, is a Jordan derivation.

Mathematics Subject Classification

Primary 47B47 Secondary 47B49 


Hilbert C*-modules derivations inner derivations 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bratteli D., Kishimoto A., Robinson D.: Approximately inner derivations. Math. Scand. 103, 141–160 (2008)MathSciNetMATHGoogle Scholar
  2. 2.
    Christensen E.: Derivations of nest algebras. Math. Ann. 299, 155–161 (1977)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Dales, H.G.: Banach Algebras and Automatic Continuity. London Mathematical Society Monographs. New Series, 24. Oxford Science Publications. The Clarendon Press, Oxford University Press, New York (2000)Google Scholar
  4. 4.
    Frank M., Pavlov A.A.: Module weak Banach-Saks and module Schur properties for Hilbert C*-modules. J. Oper. Theory 70, 101–121 (2013)MathSciNetMATHGoogle Scholar
  5. 5.
    Ghahramani F., Loy R.J.: Generalized notions of amenability. Func. Ann. 208, 229–260 (2004)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Johnson B.E.: Symmetric amenability and the nonexistence of Lie and Jordan derivations. Math. Proc. Camb. Phil. Soc. 120, 455–473 (1996)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Johnson B.E., Sinclair A.M.: Continuity of derivations and a problem of Kaplansky. Am. J. Math. 90, 1067–1073 (1968)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Kadison R.V.: Derivations of operator algebras. Ann. Math. 83(2), 280–293 (1966)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Kaplansky L.: Modules over operator algebras. Am. J. Math. 75, 839–858 (1953)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Li J., Zhou J.: Characterizations of Jordan derivations and Jordan homomorphisms. Linear Multilinear Algebra 59, 193–204 (2011)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Li P.T., Han D.G., Tang W.S.: Derivations on the algebra of operators in Hilbert C*-modules. Acta Math. Sinica 28((8), 1615–1622 (2012)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Manuilov, V.M., Troitsky, E.V.: Hilbert C*-Modules, Translations of Mathematical Monographs. American Mathematical Society, Providence (2005)Google Scholar
  13. 13.
    Murphy, G.J.: C*-Algebras and Operator Theory. Mathematical Department University College Cork, Ireland (1990)Google Scholar
  14. 14.
    Ringrose J.R.: Automatic continuity of derivations of operator algebras. J. Lond. Math. Soc. 5(2), 432–438 (1972)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Sakai S.: Derivations of W*-algebras. Ann. Math. 83(2), 280–293 (1966)CrossRefGoogle Scholar
  16. 16.
    Sakai S.: On a conjecture of Kaplansky. Tohoku Math. J. 12(2), 31–53 (1960)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Zhu J., Xiong C.P.: Derivable mappings at unit operator on nest algebras. Linear Algebra Appl. 422, 721–735 (2007)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Zhu J., Xiong C.P.: Generalized derivable mappings at zero point on some reflexive operator algebras. Linear Algebra Appl. 397, 367–379 (2005)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  • Mostafa Kafi Moghadam
    • 1
  • M. Miri
    • 1
  • A. R. Janfada
    • 1
  1. 1.Department of MathematicsBirjand University, BirjandBirjandIran

Personalised recommendations